eHealthMe - Personalized health information & community eHealthMe - Personalized health information & community

Personalized health information & community

  Tools   Community
All drugs: A B C D E F G H I J K L M N O P Q R S T U V W X Y Z
All conditions: A B C D E F G H I J K L M N O P Q R S T U V W X Y Z

Check symptoms       Compare drugs       Ask question       Write review       Answered/ Unanswered       Reviews

Review: could Nuvaring cause Partial seizures?

Summary: Partial seizures is found among people who take Nuvaring, especially for people who are female, 20-29 old, have been taking the drug for 1 - 6 months, also take medication Fioricet, and have Birth control.

We study 10,178 people who have side effects while taking Nuvaring from FDA and social media. Among them, 22 have Partial seizures. Find out below who they are, when they have Partial seizures and more.

You are not alone: join a mobile support group for people who take Nuvaring and have Partial seizures >>>

 

 

 

 

Nuvaring

Nuvaring has active ingredients of ethinyl estradiol; etonogestrel. It is often used in birth control. (latest outcomes from 10,598 Nuvaring users)

Partial seizures

Partial seizures (seizures which affect only a part of the brain at onset) has been reported by people with epilepsy, multiple sclerosis, convulsion, depression, high blood pressure. (latest reports from 3,471 Partial seizures patients)

On Dec, 31, 2014: 10,174 people reported to have side effects when taking Nuvaring. Among them, 22 people (0.22%) have Partial Seizures.

Trend of Partial seizures in Nuvaring reports

Time on Nuvaring when people have Partial seizures * :

< 1 month1 - 6 months6 - 12 months1 - 2 years2 - 5 years5 - 10 years10+ years
Partial seizures23.81%42.86%9.52%23.81%0.00%0.00%0.00%

Age of people who have Partial seizures when taking Nuvaring * :

0-12-910-1920-2930-3940-4950-5960+
Partial seizures0.00%0.00%0.00%77.78%22.22%0.00%0.00%0.00%

Severity of Partial seizures when taking Nuvaring ** :

n/a

How people recovered from Partial seizures ** :

n/a

Top conditions involved for these people * :

  1. Contraception (15 people, 68.18%)
  2. Dysmenorrhoea (2 people, 9.09%)
  3. Bipolar disorder (2 people, 9.09%)
  4. Polycystic ovaries (2 people, 9.09%)
  5. Muscle spasms (2 people, 9.09%)

Top co-used drugs for these people * :

  1. Fioricet (7 people, 31.82%)
  2. Ventolin (7 people, 31.82%)
  3. Valtrex (7 people, 31.82%)
  4. Tramadol hydrochloride and acetaminophen (5 people, 22.73%)
  5. Metformin (3 people, 13.64%)

* Approximation only. Some reports may have incomplete information.

** Reports from social media are used.

How to use the study: print a copy of the study and bring it to your health teams to ensure drug risks and benefits are fully discussed and understood.

Do you have Partial Seizures while taking Nuvaring?

You are not alone! Join a mobile support group:
- support group for people who take Nuvaring and have Partial Seizures
- support group for people who take Nuvaring
- support group for people who have Partial Seizures

Drugs in real world that are associated with:

Could your condition cause:

Can you answer these questions (Ask a question):

More questions for: Nuvaring, Partial seizures

You may be interested at these reviews (Write a review):

  • Psychosis, weight loss and topamax (1 response)
    I had a brain hemorrhage in my occipital lobe. It left me with with a partial seizure disorder. The seizures would interrupt my ability to see. I was trying different anti-seizure medication and they all made me more tired and more depressed. My neurologist decided to try topamax. On topamax I began to feel more energetic and started losing weight. For the first time in years I woke up in the morning feeling zippy. I started feeling euphoric sometimes. I started to feel like I was glowing with life. I became so energetic I was like someone in a manic state. My temper got shorter and I began to hallucinate. I started to see angels and/or feel their presence. I live in a big city and there are a lot of people who are pretty mean here and I decided I wasn't going to let any of them push me around. I wasn't diplomatic anymore with anyone. Basically everyone thought I had gone crazy and I guess I had.
    My psychiatrist saw me and told my neurologist to "Get Her Off The Topamax!" After I stopped taking it and was more my normal tired self, my psychiatrist told me that I had been psychotic and that I had scared him. Unfortunately, after I stopped taking topamax I gained back the 30 pounds I had lost and none of my new clothes fit me. My doctors told me that they had never seen Topamax affect anyone the way it had affected me. They said it usually makes people more sedated. Hopefully, sharing my experience with Topamax will be helpful to someone.
  • Epilepsy and depression drug side effects (2 responses)
    42yo male having infrequent seizures since he was 19yo.

    Was recently placed on Neurontin and Topamax after a single seizure. This combination of meds appeared to increase the frequency of seizures ( from 1 every few years unmedicated, to 1 every month ). Dosage being increased after each seizure. No seizure control achieved.

    Changed Neurologist, had a 48hr EEG and was changed to Sodium Valproate.

    Have not had a Tonic Clinic seizure since. Suffer myoclnic seizures every day, Lamotrogine and Lacitimal? and Topamx introduced to try a stop the myoclonus... Lamotrogine made them far worse and dizzyness caused by Lacitimal was un-bearable even at very small dose.



    Over the last 3yrs I have noticed and my family even commented on my changed personality - from a care free to someone that is easily aggitated and angry...even when I know things like young children being noisey etc shouldn't make me snap, they do... I know its wrong, but can't help myself... and then hate myself for being so "short" or intolerant of petty things.



    My weight increased by 30kg with 4 months... more than 40% increase in weight.

    My hair just falling out, by the 1000's every day... my bike helmet is full of hair and when washing, hair is visible in the shampoo bubbles.



    My gums bleed very easily and they no longer grow up around the base of my teeth - they seem to be retracting away ( believe this message s called attrophy ).



    Have researched quite extensively to see the likely hood of all these medical problem I have now being associated with the medications I take for my primary condition ( epilepsy ).. And given the frequency of seizure off medication is every few years, seeking advice from or to hear from anyone with similar conditions about how they addressed them and if they remained on the medications.



    From this web site, all my symptoms seems to affect a very low % of people taking the meds... am I trying to link medical concerns to the medications unjustly... the likely hood of suffering all these side effects is extremely remote when most affect only 2 or 3 in100 people.



    ( likely hood of suffering all 5 conditions = approx 1 in 40,000,000

    - more likey to be hypercondriact aren't I?

More reviews for: Nuvaring, Partial seizures

Comments from related studies:

  • From this study (1 week ago):

  • Did nuvaring cause the heart block and the liver cancer?

    Reply

  • From this study (1 month ago):

  • I have developed swelling of the upper and bottom lips on certain occasions but am not sure what it is coming from. Sometimes I wake up with swelling itchy patches on my arms, legs and sides of my body.

    Reply

  • From this study (3 months ago):

  • Was on Nuvaring for about 5 years with increasingly painful intercourse. Stopped taking Nuvaring and am completely pain free during intercourse after 4 months without birth control

    Reply

Post a new comment    OR    Read more comments

NOTE: The study is based on active ingredients and brand name. Other drugs that have the same active ingredients (e.g. generic drugs) are NOT considered.

WARNING: Please DO NOT STOP MEDICATIONS without first consulting a physician since doing so could be hazardous to your health.

DISCLAIMER: All material available on eHealthMe.com is for informational purposes only, and is not a substitute for medical advice, diagnosis, or treatment provided by a qualified healthcare provider. All information is observation-only, and has not been supported by scientific studies or clinical trials unless otherwise stated. Different individuals may respond to medication in different ways. Every effort has been made to ensure that all information is accurate, up-to-date, and complete, but no guarantee is made to that effect. The use of the eHealthMe site and its content is at your own risk.

You may report adverse side effects to the FDA at http://www.fda.gov/medwatch/ or 1-800-FDA-1088 (1-800-332-1088).

If you use this eHealthMe study on publication, please acknowledge it with a citation: study title, URL, accessed date.

   

About - Terms of service - Privacy policy - Press - Testimonials - Contact us

 
© 2015 eHealthMe.com. All rights reserved. Use of this site constitutes acceptance of eHealthMe.com's terms of service and privacy policy.